Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 96, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 5, 2017, 3:51 PM CDT for Bedford County, Coffee County, Tennessee. It was in force for 39 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2017, 3:51 PM CDT (20:51 UTC)
- Expired
- Apr 5, 2017, 4:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bedford County, TN, Coffee County, TN
The radar
The Northeast Alabama radar (KHTX), 62 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 3:55 PM CDT | TSTM WND DMG | Shelbyville, TN | TREES REPORTED DOWN IN THE COUNTY WITH SCATTERED POWER OUTAGES. TIME ESTIMATED BASED ON RADAR. |
| Apr 5, 3:59 PM CDT | TSTM WND DMG | 5 Ssw Shelbyville, TN | ROOF BLOWN OFF HOUSE AND BARN DESTROYED. |
| Apr 5, 4:03 PM CDT | HAIL 1 | 8 Sse Shelbyville, TN | PHOTOS SHOWED QUARTER SIZE HAIL IN THE FLAT CREEK AREA |
| Apr 5, 4:18 PM CDT | HAIL 1.75 | 5 Nw Manchester, TN | AT MILE MARKER 105 |
| Apr 5, 4:21 PM CDT | HAIL 0.88 | 2 N Manchester, TN | |
| Apr 5, 4:26 PM CDT | HAIL 1 | 3 N Manchester, TN | |
| Apr 5, 4:34 PM CDT | HAIL 1 | 4 Ene Manchester, TN | PICTURE OF VARIOUS HAIL SIZES RANGING FROM PENNY TO QUARTER SIZE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 1:50 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
850
WUUS54 KOHX 052051
SVROHX
TNC003-031-052130-
/O.NEW.KOHX.SV.W.0096.170405T2051Z-170405T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
351 PM CDT WED APR 5 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Western Coffee County in Middle Tennessee...
Bedford County in Middle Tennessee...
* Until 430 PM CDT
* At 350 PM CDT, a severe thunderstorm was located near Petersburg,
or 9 miles north of Fayetteville, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Shelbyville, Manchester, Tullahoma, Wartrace, Bell Buckle,
Normandy, Deason, Beechgrove and Raus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CDT for Middle
Tennessee.
LAT...LON 3536 8649 3537 8662 3565 8643 3562 8640
3565 8637 3563 8625 3565 8624 3561 8610
3549 8600 3535 8621 3534 8626 3535 8625
3537 8628 3538 8625 3539 8628 3541 8626
3536 8633 3535 8641 3532 8642
TIME...MOT...LOC 2050Z 222DEG 24KT 3528 8653
HAIL...1.00IN
WIND...60MPH
$$
102 follow-up statements
669
WWUS54 KOHX 052102
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
402 PM CDT WED APR 5 2017
TNC003-031-052130-
/O.CON.KOHX.SV.W.0096.000000T0000Z-170405T2130Z/
Coffee TN-Bedford TN-
402 PM CDT WED APR 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WESTERN COFFEE AND EASTERN BEDFORD COUNTIES...
At 401 PM CDT, a severe thunderstorm was located near Lynchburg,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Shelbyville, Manchester, Tullahoma, Wartrace, Bell Buckle, Normandy,
Beechgrove and Raus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CDT for Middle
Tennessee.
LAT...LON 3536 8649 3565 8637 3563 8625 3565 8624
3561 8610 3549 8600 3535 8621 3534 8626
3535 8625 3537 8628 3538 8625 3539 8628
3541 8626 3536 8633 3535 8641 3532 8642
TIME...MOT...LOC 2101Z 228DEG 34KT 3537 8640
HAIL...1.25IN
WIND...60MPH
$$
10028
WWUS54 KOHX 052114
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
414 PM CDT WED APR 5 2017
TNC003-031-052130-
/O.CON.KOHX.SV.W.0096.000000T0000Z-170405T2130Z/
Coffee TN-Bedford TN-
414 PM CDT WED APR 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WESTERN COFFEE AND SOUTHEASTERN BEDFORD COUNTIES...
At 414 PM CDT, a severe thunderstorm was located near Tullahoma, or 9
miles east of Shelbyville, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Manchester, Tullahoma, Wartrace, Normandy, Beechgrove and Raus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CDT for Middle
Tennessee.
LAT...LON 3543 8638 3563 8628 3563 8625 3565 8624
3561 8610 3549 8600 3535 8621 3534 8626
3535 8625 3537 8628 3538 8625 3539 8628
3541 8626 3536 8633 3539 8638
TIME...MOT...LOC 2114Z 230DEG 29KT 3544 8629
HAIL...1.25IN
WIND...60MPH
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 2:00 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 5, 2:00 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Nashville TN 200 PM CDT Wed Apr 5 2017 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Severe risk remains in tact today...largely around the I-65 corridor and east. Storms expected to be near TN river around 1pm, then march east into the early evening. SFC analysis showing trough axis moving toward the TN river now, with surge of 60+ dews ahead. latest runs also showing CAPE up near 2000, with SRH 200-300...with slightly higher values east. Added severe wording to afternoon. Will raised temp slightly and may need to bump up little more in spots with strong WAA occurring. Wind gust to 25mph to expected this afternoon. && .AVIATION... 18Z TAF DISCUSSION. Band of strong afternoon/early evening storms, followed by dry period, then wrap-around dz-/rw- on tap this period. Outside of convection early through 06z, largely expect VFR conditions. After 06z, upper low will wrap-around light precip and cigs expected to drop all sites overnight but possibly improve by 18z Thu. Winds will be quite gusty through the period...sometimes 25-35mph. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......49 AVIATION........07
Hazardous weather outlook, Apr 5, 5:18 AM CDT, 10 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 518 AM CDT Wed Apr 5 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-061000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 518 AM CDT Wed Apr 5 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Some strong to severe thunderstorms will be possible this afternoon through the early evening hours, especially for locations east of I-65. Main concerns with any strong to severe thunderstorms that do develop will be large hail, damaging winds, and the formation of tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and early evening. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Special weather statement, Apr 5, 3:39 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Nashville TN
339 PM CDT WED APR 5 2017
TNZ007-008-027-052115-
Robertson TN-Davidson TN-Sumner TN-
339 PM CDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DAVIDSON...CENTRAL
SUMNER AND SOUTHEASTERN ROBERTSON COUNTIES UNTIL 415 PM CDT...
At 339 PM CDT, Doppler radar was tracking a strong thunderstorm over
Millersville, or 11 miles southeast of Springfield, moving northeast
at 50 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Goodlettsville, White House, Millersville, Greenbrier, Ridgetop,
Cross Plains, Portland, Orlinda, Cottontown and Oak Grove.
A tornado watch remains in effect until 900 PM CDT for Middle
Tennessee.
LAT...LON 3664 8641 3651 8625 3629 8677 3633 8682
3639 8688 3663 8655 3663 8654 3664 8651
TIME...MOT...LOC 2039Z 230DEG 45KT 3639 8673
10The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:39 PM CDT | Special Weather Statement | OHX | Sumner | 36 min |
| Apr 5, 3:54 PM CDT | Special Weather Statement | OHX | Robertson | 21 min |
| Apr 5, 4:02 PM CDT | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 29 hr |
| Apr 5, 4:10 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford, Wilson | 35 min |
| Apr 5, 4:15 PM CDT | Special Weather Statement | OHX | Sumner | 30 min |
| Apr 5, 4:18 PM CDT | Tornado Warning | OHX | Coffee | 27 min |
| Apr 5, 4:27 PM CDT | Special Weather Statement | OHX | Smith | 33 min |
| Apr 5, 4:29 PM CDT | Special Weather Statement | OHX | Smith | 31 min |
| Apr 5, 4:29 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 46 min |
| Apr 5, 4:36 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith | 24 min |
| Apr 5, 4:47 PM CDT | Special Weather Statement | OHX | Trousdale | 28 min |
| Apr 5, 4:51 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 24 min |
| Apr 5, 4:54 PM CDT | Tornado Warning | OHX | Grundy, Van Buren, Warren | 36 min |
| Apr 5, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 31 min |
| Apr 5, 5:06 PM CDT | Special Weather Statement | OHX | Putnam | 24 min |
| Apr 5, 5:10 PM CDT | Tornado Warning | OHX | Putnam | 21 min |
| Apr 5, 5:12 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 33 min |
| Apr 5, 5:14 PM CDT | Special Weather Statement | OHX | Macon, Smith | 31 min |
| Apr 5, 5:22 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Warren, White | 23 min |
| Apr 5, 5:26 PM CDT | Tornado Warning | OHX | Overton, Putnam | 18 min |
| Apr 5, 5:38 PM CDT | Special Weather Statement | OHX | DeKalb | 37 min |
| Apr 5, 5:41 PM CDT | Special Weather Statement | OHX | Grundy, Van Buren | 49 min |
| Apr 5, 5:46 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 44 min |
| Apr 5, 5:55 PM CDT | Special Weather Statement | OHX | Grundy | 35 min |
| Apr 5, 5:58 PM CDT | Special Weather Statement | OHX | Overton | 32 min |
| Apr 5, 6:08 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett, Putnam | 37 min |
| Apr 5, 6:12 PM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Overton, Putnam | 33 min |
| Apr 5, 6:42 PM CDT | Special Weather Statement | OHX | Overton | 48 min |
| Apr 5, 6:58 PM CDT | Special Weather Statement | OHX | White | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.